Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Recurring heavy ecoli in sinus after treatment with avelox, prednisone, on levaquin, medrol. Is surgical debriment of nose possible?

I just learned that I have a second round of heavy growth e.coli in my sinuses. one month ago ct scan indicated pan opacification. no air cavity at all. i cultured my sinuses myself as i am a PA and it came back positive for heavy e.coli growth. ent put me on 14 day avelox and tapering prednisone starting at 60 mg. i felt great for about 5 days then it all came back and worse. i cultured again and yes again e.coli heavy heavy growth. in mean time i ordered sinus nebulizer with amphoceterin b and levofloxacin, after second treatment i wanted to to sue the company. today i started a course of levaquin and another medrol dose pack as i am so uncomfortable, in addition to the nasonex and zyrtec. HELP all i want is surgical debridment of my nose. any suggestion on abt???
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Welcome in H.C.M.

I have gone through your query regarding sinusitis not responding to medical and conservative treatment.

As you said that your C.T.Scan of paranasal sinuses shows opacification of all the sinuses, it means you are having pan sinusitis.

Now it has to be decided that what type of pathology is behind it , this may be made by good clinical examination and culture and sensitivity of nasal discharge.
If it comes allergic than surgery will not going to help you and you will get recurrence. In allergic cases medical treatment along with avoidance of probable allergen is line of action. On the other hand if it is blockade of osteomeatal complex by hypertrophied mucosa than surgical intervention by Functional endoscopic surgery will be the right choice.

Answered: Mon, 23 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor